EconPapers    
Economics at your fingertips  
 

Identification of Hedonic Equilibrium and Nonseparable Simultaneous Equations

Victor Chernozhukov, Alfred Galichon, Marc Henry and Brendan Pass

Journal of Political Economy, 2021, vol. 129, issue 3, 842 - 870

Abstract: This paper derives conditions under which preferences and technology are nonparametrically identified in hedonic equilibrium models. With products differentiated along a quality index and agents characterized by scalar unobserved heterogeneity, single-crossing conditions on preferences and technology provide identifying restrictions in previous work. We develop similar shape restrictions in the multiattribute case. These shape restrictions, based on optimal transport theory and generalized convexity, allow us to identify preferences for goods differentiated along multiple dimensions from the observation of a single market. We thereby derive identification results for nonseparable simultaneous equations and multiattribute hedonic equilibrium models with (possibly) multiple dimensions of unobserved heterogeneity. One of our results is a proof of absolute continuity of the distribution of endogenously traded qualities, which is of independent interest.

Date: 2021
References: Add references at CitEc
Citations: View citations in EconPapers (8)

Downloads: (external link)
http://dx.doi.org/10.1086/712447 (application/pdf)
http://dx.doi.org/10.1086/712447 (text/html)
Access to the online full text or PDF requires a subscription.

Related works:
Working Paper: Identification of hedonic equilibrium and nonseparable simultaneous equations (2021) Downloads
Working Paper: Identification of Hedonic Equilibrium and Nonseparable Simultaneous Equations (2021) Downloads
Working Paper: Identification of Hedonic Equilibrium and Nonseparable Simultaneous Equations (2021) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ucp:jpolec:doi:10.1086/712447

Access Statistics for this article

More articles in Journal of Political Economy from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().

 
Page updated 2025-03-24
Handle: RePEc:ucp:jpolec:doi:10.1086/712447